Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 124, NWS Nashville, TN

June 5, 2002Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 2002, 3:20 PM CDT for Stewart County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2002, 3:20 PM CDT (20:20 UTC)
Expired
Jun 5, 2002, 4:00 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052020
SVRBNA
TNC161-052100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT WED JUN 5 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE

* UNTIL 400 PM CDT

* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 15 MILES WEST OF DOVER...MOVING NORTHEAST AT 
25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  IN WESTERN STEWART COUNTY BY 330 PM CDT
  IN NORTHWESTERN STEWART COUNTY BY 340 PM CDT
  IN NORTHERN STEWART COUNTY BY 350 PM CDT

WIND DAMAGE AND POSSIBLY LARGE HAIL CAN BE EXPECTED WITH THIS STORM.

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

$$

LAT...LON 3668 8804 3665 8786 3665 8766 3651 8768
          3646 8783 3637 8798 3644 8805

STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:45 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 5, 2:45 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT WED JUN 5 2002

IN THE PROCESS OF UPDATING ZONES TO SHOW SCTD RW/TRW FOR THIS AFTN
AND EVE FOR THE CWA. WL KEEP LIKELY IN NW.

TSTMS ARE FIRING UP AHD OF CDFNT AND WITH AFTN HTG ACRS W TN. THIS
ACTIVITY WL CONTINUE TO SLIP EAST OVNGT. BEST DYNAMCIS (UVV, THEAT-E
CONV, DIV AT 250 MB) WL BE FM 06Z-12Z THU RE TIME HEIGHT ANALYSIS ON
ETA. I STILL EXPECT FNTL PASSAGE ARND 12Z THURSDAY. THERE IS
POST-FRONTAL SHWRS AFT FROPA AND SOUNDINGS SHOW ELEVATED CONVECTION
AND THUS PSBLTY OF TSMTS CONTINUE ON THU. GUIDANCE INDICATES RNFL
LOCALLY HVY BHND FNT ON THU.

CLDS AND SOME CAA WL HOLD TEMPS THU TO MID TO UPR 70S ACRS THE CWA.
CATEG POPS TNGT AND THU. WE DRY OUT NICELY THU NITE AND FRI.

CUD NOT RULE OUT ISOLD SVR WX.

BNA WU 070/079 061/084 065 9810
CSV WU 068/074 058/079 063 8931

.BNA...NONE.

END/ORCHANIAN

In the hours before

Local storm report, Jun 5, 10:21 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1021 AM CDT WED JUN 5 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    5 W SPENCER               TN   WIND DAMAGE
06/04/02   VAN BUREN                      TREES DOWN.

1130 PM    LAGUARDO                  TN   WIND DAMAGE
06/04/02   WILSON                         EMA REPORTED TREES AND
                                          TREE LIMBS WERE DOWN ALONG
                                          WITH POWER LINES. A TREE
                                          LIMB WENT THROUGH A CAR
                                          WINDSHIELD.

END/ORCHANIAN
Local storm report, Jun 5, 11:00 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT. . . .CORRECTED FOR TIME OF REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1100 AM CDT WED JUN 5 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    5 W SPENCER               TN   WIND DAMAGE
06/04/02   VAN BUREN                      TREES DOWN.

0515 PM    LAGUARDO                  TN   WIND DAMAGE
06/04/02   WILSON                         EMA REPORTED TREES AND
                                          TREE LIMBS WERE DOWN ALONG
                                          WITH POWER LINES. A TREE
                                          LIMB WENT THROUGH A CAR
                                          WINDSHIELD.

END/ORCHANIAN

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.